Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 7, 2013, 3:07 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2013, 3:07 PM PST (23:07 UTC)
- Expired
- Jan 7, 2013, 7:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS75 KMSO 072307 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 407 PM MST MON JAN 7 2013 IDZ007-008-080300- /O.NEW.KMSO.WI.Y.0001.130107T2307Z-130108T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 307 PM PST MON JAN 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. WINDS WILL BE DIMINISHING LATER THIS EVENING. * WINDS: SOUTH 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45 MPH. WINDS WILL BE DECREASING TO 15 TO 25 MPH LATER THIS EVENING. * LOCATIONS IMPACTED INCLUDE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
415 WWUS75 KMSO 080300 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 800 PM MST MON JAN 7 2013 IDZ007-008-080400- /O.CAN.KMSO.WI.Y.0001.000000T0000Z-130108T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 700 PM PST MON JAN 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WHILE THE SOUTHERLY WINDS ARE STILL GUSTING UP TO 38 MPH THIS EVENING...WINDS HAVE BEEN TRENDING DOWN THE PAST FEW HOURS AND WILL CONTINUE TO DO SO THROUGH THE REMAINDER OF THE EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 7, 1:55 PM PST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 7, 1:55 PM PST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
255 PM MST Mon Jan 7 2013
.DISCUSSION...The moist Pacific system that has brought snow to
the Idaho Panhandle and portions of west-central Montana will
continue to affect the area through tonight. Although the heavy
snowfall is probably over from Orofino to Kamiah, the central and
eastern portions of both Clearwater and Idaho counties will see
snow continuing through this evening. Portions of Lemhi county
will see periods of snow through this evening and then taper off
to showers by tonight.
For western Montana, expect periods of snow from this afternoon
through this evening. The Missoula Valley could see a dusting to
an inch with this initial push of precipitation. Snow showers are
expected to develop into bands this evening which will reduce
visibilities to less than one mile and cause slick roads. It is
difficult to pinpoint where exactly these bands will organize.
As expected the tightening pressure gradient over the Camas
Prairie has brought gusts to 40 mph at Grangeville this
afternoon with precipitation shutting off. Expect gusty winds to
continue through this evening before diminishing overnight.
A ridge of high pressure and a surge of warm air from the south
will infiltrate the Northern Rockies on Tuesday and Wednesday.
Conditions are unlikely to become very dry for any particular
location during this time. Considering that the warming will
initially occur aloft and later at the surface, trapped cold air
within Montana valleys from Missoula northward may support
freezing rain Tuesday morning and again Tuesday evening.
Otherwise, temperatures well above freezing and a brisk south wind
will be present at low elevations during Tuesday and Wednesday.
Wind gusts to 40 mph from the south will continue to be an issue
near Grangeville and adjacent Camas Prairie through Wednesday,
impacting travel near that area.
A significant surge of subtropical moisture will move across the
Northern Rockies on Wednesday, ahead of a potentially strong
surface cold front. Another round of significant mountain snowfall
and low elevation travel impacts due to snow/freezing rain are
anticipated at this time. Significantly colder air will follow the
cold front/snowfall, and likely re-establish many of the current valley
temperature inversions.
Friday and this weekend expected a return to cool, unsettled
weather. The weather pattern will complete its change to
predominate northwest flow over the northern Rockies with a deep
trough over the Midwest by the end of the week. This opens up the
door for colder air to move into the region. Previous model runs
have been timid with the cold air west of the Continental Divide,
but both major global models hinted at more cold air over the
western US. This is consistent with the expected pattern over the
Midwest and eastern Pacific. Statistical guidance also indicates a
return to cold weather. This weather pattern is also very
unsettled with frequent disturbances and showery conditions.
Impacts include difficult travel and harsh, at times very cold
conditions for outdoor animals and livestock.
&&
.AVIATION...Snow showers will continue as a pulse of moisture
moves over the ridge in northwest flow. Mountain showers and
obscurations will continue through the night, with variable
conditions at most terminals. Lower ceilings and visibilities will
be the worst and last the longest at KGPI. KMSO, KSMN, and KBTM
will only have intermittent restrictions with showers, however,
showers are expected to organize into bands this evening.
&&
.HYDROLOGY...Ice jams in Lemhi county along the Salmon and Lemhi
rivers are a growing concern. Observers have reported a buildup of
ice on both rivers with only minor lowland flooding. With the
warm-up the middle of this week, expect river channels to open up,
but much ice will remain. This ice will form the foundation for
potential ice jams to build on next week.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 5 AM MST Tuesday Flathead/Mission
Valleys.
WINTER WEATHER ADVISORY until 11 PM MST this evening West
Glacier Region.
WINTER WEATHER ADVISORY until 11 PM MST this evening
Kootenai/Cabinet Region.
WINTER WEATHER ADVISORY until 5 AM MST Tuesday Potomac/Seeley
Lake Region.
WINTER WEATHER ADVISORY until 5 AM MST Tuesday Lower Clark Fork
Region.
ID...WINTER WEATHER ADVISORY until 10 PM PST this evening
Orofino/Grangeville Region.
WINTER WEATHER ADVISORY until 10 PM PST this evening Lower Hells
Canyon/Salmon River Region.
WINTER WEATHER ADVISORY until 11 PM MST this evening for Lost
Trail Pass IN THE Eastern Lemhi County.
WINTER WEATHER ADVISORY until 10 PM PST this evening Southern
Clearwater Mountains.
WINTER WEATHER ADVISORY until 10 PM PST this evening Northern
Clearwater Mountains.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, Jan 7, 10:45 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1145 AM MST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM SNOW 1 ENE WOODLAND 46.31N 116.05W
01/07/2013 M3.5 INCH IDAHO ID TRAINED SPOTTER
RECEIVED TWO INCHES IN THE LAST TWO HOURS. CURRENT
VISIBILITY IS LESS THAN ONE QUARTER MILE.
&&
NOBLELocal storm report, Jan 7, 11:53 AM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1253 PM MST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW 6 E KOOSKIA 46.14N 115.85W
01/07/2013 M4.0 INCH IDAHO ID TRAINED SPOTTER
STARTED AROUND 8AM. HEAVY SNOW CONTINUES. NO WIND. 29
DEGREES F.
&&
NOBLELocal storm report, Jan 7, 1:43 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
243 PM MST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM SNOW 2 NNW OROFINO 46.50N 116.27W
01/07/2013 M6.3 INCH CLEARWATER ID TRAINED SPOTTER
FELL SINCE MIDNIGHT.
&&
NOBLELocal storm report, Jan 7, 2:06 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
306 PM MST MON JAN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 6 E KOOSKIA 46.14N 115.85W
01/07/2013 M5.5 INCH IDAHO ID TRAINED SPOTTER
SNOW HAS STOPPED
&&
RNLNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.